Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 21, 2014, 7:14 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 7:14 PM CDT (00:14 UTC)
- Expired
- May 21, 2014, 8:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 58 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 3343 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
322 WUUS54 KAMA 220014 SVRAMA TXC117-381-220130- /O.NEW.KAMA.SV.W.0013.140522T0014Z-140522T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 714 PM CDT WED MAY 21 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS... RANDALL COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 830 PM CDT * AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHEAST OF HEREFORD...AND MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HEREFORD... CANYON... UMBARGER... LAKE TANGLEWOOD... DAWN... BUFFALO LAKE... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3474 10250 3514 10249 3507 10166 3474 10176 TIME...MOT...LOC 0014Z 195DEG 17KT 3465 10222 $$ MOULTON
4 follow-up statements
904 WWUS54 KAMA 220029 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT WED MAY 21 2014 TXC117-381-220130- /O.CON.KAMA.SV.W.0013.000000T0000Z-140522T0130Z/ DEAF SMITH TX-RANDALL TX- 729 PM CDT WED MAY 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDALL AND EASTERN DEAF SMITH COUNTIES UNTIL 830 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF BUFFALO LAKE...OR 14 MILES SOUTHEAST OF HEREFORD... MOVING NORTH AT 20 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... HEREFORD... CANYON... UMBARGER... LAKE TANGLEWOOD... DAWN... BUFFALO LAKE... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3474 10250 3514 10249 3507 10166 3474 10176 TIME...MOT...LOC 0029Z 195DEG 17KT 3472 10220 $$ MOULTON
790 WWUS54 KAMA 220048 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 748 PM CDT WED MAY 21 2014 TXC117-381-220130- /O.CON.KAMA.SV.W.0013.000000T0000Z-140522T0130Z/ DEAF SMITH TX-RANDALL TX- 748 PM CDT WED MAY 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDALL AND EASTERN DEAF SMITH COUNTIES UNTIL 830 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HAPPY...OR 14 MILES SOUTH OF CANYON... MOVING NORTH AT 30 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... HEREFORD... CANYON... UMBARGER... LAKE TANGLEWOOD... DAWN... BUFFALO LAKE... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3474 10250 3514 10249 3507 10166 3474 10176 TIME...MOT...LOC 0047Z 197DEG 33KT 3482 10193 $$ MOULTON
151 WWUS54 KAMA 220100 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 800 PM CDT WED MAY 21 2014 TXC117-220110- /O.CAN.KAMA.SV.W.0013.000000T0000Z-140522T0130Z/ DEAF SMITH TX- 800 PM CDT WED MAY 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEAF SMITH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED LAT...LON 3474 10208 3510 10206 3507 10166 3474 10176 TIME...MOT...LOC 0100Z 197DEG 33KT 3488 10177 $$ TXC381-220130- /O.CON.KAMA.SV.W.0013.000000T0000Z-140522T0130Z/ RANDALL TX- 800 PM CDT WED MAY 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RANDALL COUNTY UNTIL 830 PM CDT... AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF HAPPY...OR 12 MILES SOUTHEAST OF CANYON...MOVING NORTH AT 30 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... CANYON... LAKE TANGLEWOOD... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3474 10208 3510 10206 3507 10166 3474 10176 TIME...MOT...LOC 0100Z 197DEG 33KT 3488 10177 $$ MOULTON
226 WWUS54 KAMA 220111 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 811 PM CDT WED MAY 21 2014 TXC381-220121- /O.CAN.KAMA.SV.W.0013.000000T0000Z-140522T0130Z/ RANDALL TX- 811 PM CDT WED MAY 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDALL COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3474 10208 3510 10206 3507 10166 3474 10176 TIME...MOT...LOC 0111Z 197DEG 33KT 3498 10173 $$ MOULTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:36 PM CDT, 38 minutes earlier.
Area forecast discussion, May 21, 6:36 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 636 PM CDT WED MAY 21 2014 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .AVIATION.../00Z TAFS/ KAMA...GENERALLY VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24 HOURS. HOWEVER...ISOLATED -TSRA HAVE DEVELOPED IN AND AROUND THE AIRPORT SO HAVE INCLUDED A TEMPO GROUP THROUGH 02Z. IF -TSRA IMPACTS KAMA...REDUCED VISIBILITIES TO MVFR CAN BE EXPECTED. KDHT AND KGUY...VFR CONDITIONS CAN BE EXPECTED OVER THE NEXT 24 HOURS. CURRENT THINKING IS THAT -TSRA WILL NOT MAKE IT TO THE TERMINALS TONIGHT. AFTER 22/18Z TOMORROW...ANOTHER ROUND OF -TSRA WILL LIKELY DEVELOP AND POTENTIALLY IMPACT THESE TERMINALS BUT IT IS TOO SOON TO PINPOINT AND INCLUDE IN TAF FORECAST AT THIS TIME. KNS && .DISCUSSION... /ISSUED 350 PM CDT WED MAY 21 2014/ THROUGH TONIGHT: HIGH-BASED SHOWERS AND STORMS WILL BEGIN INCREASING IN COVERAGE LATER THIS AFTERNOON AND EVENING, ESPECIALLY WEST OF A CLAUDE TO CANADIAN LINE. AN ISOLATED SEVERE WIND GUST OR TWO CAN'T BE RULED OUT BEFORE 11 PM, BUT SEVERE WEATHER CHANCES LOOK LOW DUE TO WEAK WIND SHEAR. ONE PLACE WE'LL HAVE TO WATCH IS WEST OF A GUYMON TO DALHART LINE WHERE DEEP SHEAR WILL BE MORE SUPPORTIVE OF ORGANIZED UPDRAFTS/STORM ORGANIZATION. IN THESE LOCATIONS, A LOW-END RISK FOR MARGINALLY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO HALF DOLLAR SIZE WILL EXIST. THE SEVERE WEATHER THREAT SHOULD END BY 11 PM. SHOWERS AND STORMS SHOULD ALSO GREATLY DIMINISH BY 2 AM. THURSDAY-THURSDAY NIGHT: ANOTHER ROUND OF SHOWERS AND STORMS IS EXPECTED TOMORROW AFTERNOON, BUT CONFIDENCE ON THE MOST FAVORED LOCATIONS ISN'T THE HIGHEST. NOT SURPRISINGLY, DETERMINISTIC MODELS TEND TO STRUGGLE WITH QPF SIGNALS WITH CONVECTION, SO WE'VE LEANED MORE CLOSELY ON CONVECTION-ALLOWING MESOSCALE MODELS LIKE THE TTU WRF AND THE SPC WRF. TWO AREAS APPEAR MOST FAVORED FOR CONVECTION TOMORROW. THE FIRST IS ALONG AND JUST EAST OF THE CAPROCK AFTER 2 PM WITH MOIST UPSLOPE FLOW IN PLACE. THE SECOND, AND BETTER CHANCE, WILL BE ACROSS THE WESTERN PANHANDLES WHERE CONVECTION FROM NEW MEXICO WILL LIKELY ENTER AFTER 5 PM. MARGINALLY SEVERE STORMS WILL BE POSSIBLE AGAIN BETWEEN 4 PM AND 11 PM, BUT SHORT HODOGRAPHS AND ASSOCIATED WEAK DEEP LAYER SHEAR WILL GREATLY LIMIT STORM ORGANIZATION. FRIDAY-WEDNESDAY: RAIN CHANCES WILL GRADUALLY INCREASE AS THE UPPER LOW APPROACHES FROM THE WEST. THE BEST CHANCES WILL BE FRIDAY-SUNDAY. SEVERE STORM CHANCES LOOK A LITTLE HIGHER THIS WEEKEND AS DEEP LAYER SHEAR INCREASES INTO THE 35-40 KT RANGE. LOCALLY HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED FLASH FLOODING DUE TO ANOMALOUSLY HIGH ATMOSPHERIC MOISTURE, EFFICIENT RAINFALL PRODUCING CONVECTION, WEAK STEERING FLOW, AND THE DEEP LAYER FLOW LARGELY PARALLEL TO DRYLINE. STORM CHANCES SHOULD DIMINISH BY TUESDAY, BUT IF THE SLOWER GFS IS RIGHT, CHANCES WILL LINGER INTO TUESDAY. JACKSON && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MONDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT. THUNDERSTORMS ARE EXPECTED EACH DAY...AND COULD POSE AN ISOLATED RISK FOR FIRE STARTS DUE TO LIGHTNING. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, May 21, 5:09 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT WED MAY 21 2014 OKZ001>003-TXZ001>020-221015- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 509 PM CDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THROUGH TONIGHT. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE BEFORE MIDNIGHT AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE THROUGH MIDNIGHT. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS TO 60 MPH ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THURSDAY THROUGH MONDAY NIGHT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AT THIS TIME...IT APPEARS THAT THE MORE FAVORABLE TIMES FOR MORE ORGANIZED SEVERE WEATHER WILL BE SATURDAY ACROSS THE WESTERN TWO THIRDS OF THE PANHANDLES AND SUNDAY ACROSS THE EASTERN TWO THIRDS OF THE PANHANDLES. HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED THURSDAY THROUGH MONDAY.
In the hours before
Local storm report, May 21, 5:33 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 5 WNW GOODNIGHT 35.07N 101.26W
05/21/2014 E1.50 INCH ARMSTRONG TX STORM CHASER
&&
EVENT NUMBER AMA1400351
BJSSpecial weather statement, May 21, 6:01 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT WED MAY 21 2014 TXZ012-013-017-018-220000- ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX- 601 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG...SOUTHWESTERN CARSON...EASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 700 PM CDT... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 4 MILES SOUTHWEST OF PALO DURO CANYON...OR 12 MILES EAST OF CANYON...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... AMARILLO... WASHBURN... PALO DURO CANYON... LAKE TANGLEWOOD... TIMBERCREEK CANYON... THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 96 AND 123. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 68 AND 91. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3529 10190 3530 10148 3482 10152 3482 10191 TIME...MOT...LOC 2302Z 194DEG 17KT 3492 10172 MOULTON
Special weather statement, May 21, 6:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT WED MAY 21 2014 TXZ008-009-220000- HUTCHINSON TX-ROBERTS TX- 620 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROBERTS AND EASTERN HUTCHINSON COUNTIES UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 17 MILES NORTH OF SKELLYTOWN... OR 19 MILES NORTH OF PAMPA...MOVING NORTH AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN HUTCHINSON AND WESTERN ROBERTS COUNTIES. STRONG WINDS WITH THIS STORM WILL OCCUR WITH VERY LITTLE RAIN. EVEN THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE EXPECTED. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3605 10119 3605 10084 3566 10099 3568 10123 TIME...MOT...LOC 2320Z 190DEG 16KT 3582 10107 SIMPSON
Special weather statement, May 21, 6:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT WED MAY 21 2014 TXZ013-018-220030- ARMSTRONG TX-CARSON TX- 631 PM CDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG AND SOUTHEASTERN CARSON COUNTIES UNTIL 730 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES EAST OF CLAUDE...MOVING NORTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... CLAUDE... WHITE DEER... GROOM... GOODNIGHT... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 96 AND 113. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3538 10138 3551 10109 3494 10110 3493 10148 TIME...MOT...LOC 2331Z 192DEG 15KT 3514 10126 MOULTON
Local storm report, May 21, 6:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FLASH FLOOD 1 E CLAUDE 35.11N 101.34W
05/21/2014 ARMSTRONG TX LAW ENFORCEMENT
FLOODING ON ROADWAY HIGHWAY 287... WATER COVERING
VEHICLE TIRES. WATER FLOWING OVER ROADWAY DIVERITERING
TRAFFIC.
&&
EVENT NUMBER AMA1400352
GARCIALocal storm report, May 21, 6:46 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD 5 S CLAUDE 35.03N 101.36W
05/21/2014 ARMSTRONG TX EMERGENCY MNGR
WATER COVERING HIGHWAY 207
&&
EVENT NUMBER AMA1400353
GARCIAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:39 PM CDT | Special Weather Statement | AMA | Potter | 66 min |
| May 21, 7:42 PM CDT | Special Weather Statement | AMA | Roberts | 63 min |
| May 21, 8:06 PM CDT | Special Weather Statement | AMA | Lipscomb | 54 min |
| May 21, 8:25 PM CDT | Special Weather Statement | AMA | Armstrong, Carson | 65 min |
| May 21, 9:00 PM CDT | Special Weather Statement | AMA | Lipscomb | 60 min |
| May 22, 2:22 PM CDT | Special Weather Statement | AMA | Hemphill | 53 min |
| May 22, 2:47 PM CDT | Special Weather Statement | AMA | Armstrong | 43 min |
| May 22, 3:46 PM CDT | Areal Flood Advisory | AMA | Hemphill, Roberts | 3 hr |
| May 22, 3:48 PM CDT | Special Weather Statement | AMA | Hemphill | 57 min |
| May 22, 4:12 PM CDT | Special Weather Statement | AMA | Potter | 48 min |
| May 22, 4:23 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 67 min |
| May 22, 4:53 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 82 min |
| May 22, 4:54 PM CDT | Special Weather Statement | AMA | Wheeler | 51 min |
| May 22, 4:59 PM CDT | Special Weather Statement | AMA | Moore | 46 min |
| May 22, 5:49 PM CDT | Special Weather Statement | AMA | Moore, Sherman | 41 min |
| May 22, 6:27 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Hartley, Oldham, Potter, Randall | 5 hr |
| May 22, 6:49 PM CDT | Special Weather Statement | AMA | Oldham | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.